| Model Number |
LXMJ37L |
| Medical Device Problem Codes |
Difficult to Open or Close (2921); Intermittent Energy Output (4025)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a total laparoscopic hysterectomy with bilateral salpingo-oophorectomy, the handpiece was applied to uterine tissue when several device-related issues occurred.Specifically, the device exhibited a jaw issue, became difficult or impossible to close and open and the locking mechanism would not lock or open at times.These issues began after the device had been working without issue for approximately ten minutes but was not stuck on tissue.It was cleaned frequently and the knife blade did not protrude nor extend beyond the edge of the jaws.Another ligasure device was used successfully with the same generator.There was no patient injury.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found no notable conditions.Functional testing noted that the lever was opening and closing the jaws but the lever latching mechanism was not working.The weld integrity of the device was inspected and was found to be within specification.The device's knife blade advanced and retracted properly.The knife cut of the device was tested on a silicone test strip with acceptable results.The jaw gap of the device was measured and it was found to be within specification.The device was detected when plugged into generator and activated multiple times on a saline soaked gauze pad with satisfactory results.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.The device was activated with the rotation knob in various positions to detect any problematic activation issues.No electrical or wiring issues were found.The device was disassembled and a break to the black lever latch was found.This was the cause of the failure to latch.It was reported that the device was difficult or impossible to close, the device stopped working, and the jaws were difficult to open.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: latch issue.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3, h3.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no notable conditions.Functional testing found that the product analysis found the lever was opening and closing the jaws but the lever latching mechanism was not working.The weld integrity of the device was inspected and was found to be within specification.The device's knife blade advanced and retracted properly.The knife cut of the device was tested on a silicone test strip with acceptable results.The jaw gap of the device was measured and it was found to be within specification.The device was detected when plugged into generator and activated multiple times on a saline-soaked gauze pad with satisfactory results.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.The device was activated with the rotation knob in various positions to detect any problematic activation issues.No electrical or wiring issues were found.The device was disassembled and a break to the black lever latch was found.This was the cause of the failure to latch and stay closed.The device was brought to the attention of manufacturing for a latch issue.It was reported that the jaws was difficult to open and stopped working.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of the device was difficult or impossible to close.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.